I have had leg cramps and pain for about 9 months. I have been tested for potassium, although it was a little low at first now I am on 8 pills a day and I still have cramps and pain. The potassium level is at 3.8 which is normal, so why the pain still. My kidney doctor thinks the potassium pills are a somehow helping the leg pains but the potassium is not low enough to be causing the leg pains. Do you think I could have a muscle disease starting? I am 38 years old 120 pound non-smoking female. I am stuck. Please help. I had a ct of the abdomen(negative), aldosterone tests(negative), all adrenal tests (negative, 24 hour urine tests(negative) magnesium and calcium (normal). Thank You Lelsie
Hi there,, I am a massage therapist and strong believer on first trying natural alternatives befor severe tests. Maybe the following advice may help. First of all day time leg cramps are usually associated with lack of water depletion of potassium or Calcium And Magnesium. These arwe three nutrients needed to control and carry electrical impulses to the nerves to contract and relax the muscles. If the pain though is while moving then this could be a sign of circulatory problem, or intermittent claudication. (arterial disease of the legs)
Calcium and Magnesium( not just potassium) and these nutrients are usually lost after exercise due to heat, sweating
Quinine Available without prescription
Apply heat to promote circulation
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.